|Injection reaction a given fact?
Aug 18, 2004
Will every person injecting Fuzeon develop a site reaction? If not, what are the approximate percentage of those that do? Thanks.
Response from Mr. Kurtyka
Not everyone receiving Fuzeon develops injection site reactions (ISRs). The official rate of ISRs from the two key key clinical studies of Fuzeon are as follows:
- 98% of people in the initial studies had at least one ISR
- Only 3% of patients discontinued Fuzeon because of ISRs
- ISRs lasted for 7+ days in 17% of patients
I've seen a full range of patient experiences with regards to ISRs. The majority of the patients that I have seen have some degree of a reaction, but rarely have I seen anything severe. Most of my patients have developed a little bit or redness at the injection site that lasts for a day or two, sometimes a small bump that also disappears pretty quickly.
There's no way to predict who will or will not develop an ISR. When and if they do develop, there's a number of things we can try to minimize them such as making sure the medication is at room temperature, injecting with the bevel of the needle down vs. up, massaging the site after injection, heat or sometimes cold applied to the injection site, sometimes using different needles than the ones supplied with the Fuzeon supply kit, topical steroid creams, etc.
I wouldn't let the possibility of ISRs scare you away from trying Fuzeon as your provider and/or nursing staff sholuld be able to work with you to minimize any potential problems.
You may want to check out some of the other areas on thebody.com regarding ISRs...
Also check out http://www.fuzeon.com/3000/3000.asp
Good luck ... let me know how you do!
IF ONE IS UNDETECTABLE ON COCKTAL BUT WITH SIDE EFFECTS?
- HIV Infection Risk Anal Fingering
- How Long Do I Wait To Get Tested After Unprotected Anal Sex?
- What Is The Risk Of Getting AIDS From Topping?
- What Is The Risk Of Sucking Penis?
- Stinging Pain Could I Have Acute HIV Infection
- Runny Nose After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.